Treating One Problem Exacerbates Another

Today, I’ve been painfully reminded that treatment of one problem can result in the exacerbation of another. For the past three months, I have been taking hormone replacement therapy, to treat my severe hot flashes. Given that I have very heat-sensitive relapsing-remitting MS, it’s been imperative to treat my hot flashes. This past June, I fell twice. Both times, intense hot flashes resulted in losing all feeling in my legs. Consequently, I felt like it was imperative to treat my severe hot flashes. No longer was doing so affecting only my quality of life, but my very safety was jeopardized by not treating them.

I started to take hormone replacement therapy three months ago. Initially, my hot flashes were becoming less frequent, as well as less severe. A few weeks later, I started to experience intermittent spotting.

For the past seven weeks, I have had daily vaginal bleeding. Today, my ENT surgeon performed an in-office bronchoscopy. I learned that my airway is 80% occluded. I need another throat dilatation surgery as soon as possible.

My surgeon strongly suspects that starting to take hormone replacement therapy was a trigger for my subglottic stenosis to worsen dramatically. Yes, attempting to treat one problem can definitely result in the exacerbation of another.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s